Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 69, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 16, 2025, 2:27 PM CDT. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 2:27 PM CDT (19:27 UTC)
- Expired
- Jul 16, 2025, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 57 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:30 PM CDT | FLASH FLOOD | 2 Wnw Ponce, PR | Corrects previous flash flood report from 2 WNW Ponce. Corrects previous flash flood report from 2 WNW Ponce. Flash flooding has been reported in the Ponce Bypass area (main street) near Highway PR 2, with radar estimates indicating approximately 1 to 3 inches |
| Jul 16, 2:30 PM CDT | FLASH FLOOD | 2 Wnw Ponce, PR | Corrects previous flash flood report from 2 WNW Ponce. Flash flooding has been reported in the Ponce Bypass area (main street) near Highway PR-2, with radar estimates indicating approximately 1 to 3 inches of rainfall. |
| Jul 16, 2:30 PM CDT | FLASH FLOOD | 2 Wnw Ponce, PR | Flooding has been reported in the Ponce Bypass area (main street) near Highway PR-2, with radar estimates indicating approximately 1 to 3 inches of rainfall. |
| Jul 16, 3:10 PM CDT | FLASH FLOOD | 2 W Capitanejo, PR | The first floor of Mercedita Airport is beginning to be affected, with small amounts of water entering the building. Radar estimates indicate approximately 1 to 4 inches of rainfall in the area. |
| Jul 16, 3:15 PM CDT | FLASH FLOOD | 2 Ne Ponce, PR | Corrects previous flash flood report from 2 NE Ponce. Flash flooding has been reported along PR 52 near Avenida La Ceiba in Urb. Los Caobos, with radar estimates indicating approximately 1 to 4 inches of rainfall. |
| Jul 16, 3:15 PM CDT | FLASH FLOOD | 2 Ne Ponce, PR | Flash flooding has been reported along PR-52 near Avenida La Ceiba in Urb. Los Caobos, with radar estimates indicating approximately 1 to 4 inches of rainfall. |
| Jul 16, 3:20 PM CDT | FLASH FLOOD | 3 Nne Ponce, PR | Flash flooding has been reported along PR 14 near La Rambla Pizza House and San Lucas Hospital, with radar estimates indicating approximately 1 to 4 inches of rainfall. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
859
WGCA52 TJSJ 161927
FFWSJU
PRC113-162200-
/O.NEW.TJSJ.FF.W.0069.250716T1927Z-250716T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
327 PM AST Wed Jul 16 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Ponce County in Puerto Rico...
* Until 600 PM AST.
* At 327 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1813 6669 1813 6668 1816 6666 1815 6663
1817 6659 1817 6657 1815 6655 1813 6657
1810 6655 1808 6656 1800 6653 1799 6654
1797 6654 1796 6658 1796 6661 1796 6662
1798 6662 1797 6667 1798 6670 1809 6668
FLASH FLOOD...RADAR INDICATED
$$
LIS2 follow-up statements
976
WGCA72 TJSJ 162032
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
432 PM AST Wed Jul 16 2025
PRC113-162200-
/O.CON.TJSJ.FF.W.0069.000000T0000Z-250716T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ponce PR-
432 PM AST Wed Jul 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING
FOR PONCE COUNTY...
At 432 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Flooded areas in Ponce include PR-1 Road near Barrio Tenerías and
Caribbean University; Las Américas Avenue in front of Dr. Pila
Hospital; La Ceiba Avenue in the Los Caobos neighborhood; Santiago de
los Caballeros Avenue in front of Dr. Pila Public Housing and Sagrado
Corazón School; Road 14 in front of La Rambla; and Ramón Power Street
behind Dr. Pila Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1813 6669 1813 6668 1816 6666 1815 6663
1817 6659 1817 6657 1815 6655 1813 6657
1810 6655 1808 6656 1800 6653 1799 6654
1797 6654 1796 6658 1796 6661 1796 6662
1798 6662 1797 6667 1798 6670 1809 6668
FLASH FLOOD...RADAR INDICATED
$$
LIS964
WGCA72 TJSJ 162153
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
553 PM AST Wed Jul 16 2025
PRC113-162203-
/O.EXP.TJSJ.FF.W.0069.000000T0000Z-250716T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ponce PR-
553 PM AST Wed Jul 16 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM AST THIS EVENING FOR
PONCE COUNTY...
The heavy rain has ended. Flooding in some areas could continue to
expected to pose a threat. Please continue to heed remaining road
closures.
&&
LAT...LON 1813 6669 1813 6668 1816 6666 1815 6663
1817 6659 1817 6657 1815 6655 1813 6657
1810 6655 1808 6656 1800 6653 1799 6654
1797 6654 1796 6658 1796 6661 1796 6662
1798 6662 1797 6667 1798 6670 1809 6668
$$
LISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:18 PM CDT, 9 minutes earlier. Its key messages:
- * Showers and isolated thunderstorms will continue across the region through this evening due to a tropical wave. A Flood Advisory is in effect for Cabo Rojo and Lajas until 5:45 PM AST today. * Warmer temperatures and abundant moisture will elevate the heat risk for the next few days, with heat indexes likely to meet Heat Advisory Criteria. * Moderate to high concentrations of Saharan dust particles will promote hazy skies, reduced visibilities, and deteriorated air quality across Puerto Rico and the U.S. Virgin Islands tomorrow and Friday. * Increasing winds will lead to choppy seas and a moderate risk of rip currents through Thursday night.
Area forecast discussion, Jul 16, 2:18 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service San Juan PR 318 PM AST Wed Jul 16 2025 .KEY MESSAGES... * Showers and isolated thunderstorms will continue across the region through this evening due to a tropical wave. A Flood Advisory is in effect for Cabo Rojo and Lajas until 5:45 PM AST today. * Warmer temperatures and abundant moisture will elevate the heat risk for the next few days, with heat indexes likely to meet Heat Advisory Criteria. * Moderate to high concentrations of Saharan dust particles will promote hazy skies, reduced visibilities, and deteriorated air quality across Puerto Rico and the U.S. Virgin Islands tomorrow and Friday. * Increasing winds will lead to choppy seas and a moderate risk of rip currents through Thursday night. && .SHORT TERM...Tonight through Friday... The main feature affecting the islands today, a tropical wave, alongside diurnal heating and local effects will continue to promote shower activity over the region, with thunderstorms currently concentrating over the southwestern quadrant of PR. Radar estimated rainfall accumulations (as of 3 PM AST) detect 1 to 2 inches over south central to southwestern municipalities. Most of the region detected at least minimal rainfall estimated accumulations, with the USVI having up to 0.15 to 0.25 inches. During the late morning hours, before the rain and cloudiness became more widespread heat indices around 108 were detected over western coastal sectors, particularly over the SW quadrant which then saw relief (in terms of heat) with the above mentioned rain. High Heat indices around 105 degrees still persisted in areas without stronger shower activity. Mid to upper level high pressure continues to affect the region, limiting stronger shower and t-storm development. However with the tropical wave, showers will continue to be steered towards windward sectors of the islands tonight, with current convection over PR eventually dissipating and/or moving offshore during the evening. GOES-East detects a large plume of Saharan Dust (with moderate to high concentrations) behind the tropical wave currently affecting us. This will result in hazy skies, reduced visibilities and deteriorated air quality on Thursday and Friday, with lingering lower concentrations during the weekend (long term period). However, lingering moisture from the tropical wave will persist on Thursday, with precipitable water (PWAT) values reaching 1.8 to 1.9 inches. The seasonal pattern will continue during the period, although with this increased moisture on Thursday and with an approaching upper low on Friday. ENE steering flow will veer to become more southeasterly steering flow by tomorrow (still breezy) and then back to become easterly to possibly northeasterly on Friday. Showers will be steered towards windward locations, followed by afternoon convection (showers and possibly isolated thunderstorms) over sectors of western Puerto Rico and downwind from El Yunque and the US Virgin Islands. A risk to observe ponding of water in roads and poorly drainage areas, as well as localized flooding in urban areas, roads and small streams, will continue this evening and tonight and during the afternoons (mainly over W PR) during the rest of the period. 925 mb temperatures will remain at or above normal, with highs in the upper 80s to low 90s along the coastal and urban areas with heat indices above 100 degrees each day (Heat Advisories will probably be issued). Lows generally in the low 60s over the interior to mountains to the upper 70s or low 80s over coastal and urban areas. .LONG TERM...Saturday through Wednesday... ./FROM PREV DISCUSSION...Issued at 506 AM AST Wed Jul 16 2025/ During the long-term forecast period, the latest model guidance suggests that precipitable water content will generally range from near seasonal values to below average, with the exception of Sunday, which is showing above normal values of up to 1.9 inches. Generally, a TUTT-low and an induced low-level trough are expected to move across the northeastern Caribbean through the weekend, bringing an increase in shower activity. A disturbance is also expected to move across the region from Sunday into early next week. In general, these weather features will enhance early morning convection between the USVI and eastern sections of Puerto Rico, followed by afternoon thunderstorms over portions of the interior and western Puerto Rico. Early next week through Wednesday, a deep layer ridge building from the central Atlantic into the northeastern Caribbean will shift further west and displace the trough pattern. Mid-level moisture is expected to decrease, and rainfall will likely follow a more typical diurnal pattern driven by daytime heating and local effects. At this time, the flood risk during these days is expected to range from none to limited. Additionally, warm to hot temperatures are anticipated each day, likely triggering Heat Advisory conditions across most coastal and urban areas of Puerto Rico. Residents and visitors are encouraged to stay hydrated, avoid outdoor activity during peak heat hours, wear light clothing, and check on vulnerable individuals and pets. && .AVIATION... (18z TAFs) Mostly VFR conds across all terminals. SHRA moving towards the islands can promote brief MVFR conditions, especially over TJPS late in the afternoon (also due to TSRA). Winds from the NE between 15 to 10 kts with higher gusts through 16/23z, later gradually decreasing and veering to become more ESE tomorrow. HZ is forecast for tomorrow, reducing visibilities over the terminals. && .MARINE... Showers and isolated thunderstorms due to a tropical wave will continue moving over the local waters and passages through Thursday morning. Moderate to fresh easterly winds will promote choppy seas across the regional waters through at least Thursday night; small craft should exercise caution. A Saharan Air Layer moving behind the tropical wave will promote hazy skies and reduce visibility on Thursday and Friday. Another disturbance is anticipated at the end of the weekend, potentially increasing shower activity across the waters. && .BEACH FORECAST... The moderate risk of rip currents will continue for northern and eastern beaches of Puerto Rico, Vieques, Culebra, and St. Croix through Thursday. Beach conditions will gradually improve Friday into the weekend, as the rip current risk reduces over some areas except the north central beaches of Puerto Rico and St. Croix. Winds will increase again by Monday, elevating the risk of rip currents for most beaches of Puerto Rico and the U.S. Virgin Islands. Beachgoers should exercise caution when visiting beaches under moderate risk due to possible life-threatening rip currents over the surf zone. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && MRR/MNG
Hazardous weather outlook, Jul 16, 4:19 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 519 AM AST Wed Jul 16 2025 AMZ711>745-PRZ001>013-170930- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 519 AM AST Wed Jul 16 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across the coastal waters, the interior and western PR. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across portions of PR during the afternoon. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...If prolonged period of heavy rain do not happen across the lower elevations and urban areas of Puerto Rico during the peak heating hours, we can observe an elevated heat risk. Stay tuned for any forecast update. This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Those extremely sensitive to heat face the highest risk. Some health systems and heat-sensitive industries could be affected. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across the coastal areas. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic Waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated excessive heat threat will continue through at least early next week across most urban coastal locations. Isolated thunderstorms are expected each afternoon over portions of the interior and western PR. Breezy conditions and a moderate risk of rip currents will prevail through the workweek. A dense Saharan Air Layer will return on Thursday and Friday, promoting hazy skies and reduced visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-170930- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 519 AM AST Wed Jul 16 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across the surrounding waters. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas. There is a low chance of localized urban and small streams flooding. .Excessive Heat...If prolonged period of heavy rain do not happen across the lower elevations and urban areas of the US Virgin Islands during the peak heating hours, we can observe a slight heat risk. This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across the coastal locations. Unsecured items could blow around. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated excessive heat threat will continue through at least early next week across most urban coastal locations. Breezy conditions and a moderate risk of rip currents will prevail through the workweek. A dense Saharan Air Layer will return on Thursday and Friday, promoting hazy skies and reduced visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:33 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 16, 1:59 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jul 16, 3:20 PM CDT | Areal Flood Advisory | JSJ | 85 min | |
| Jul 16, 3:27 PM CDT | Areal Flood Advisory | JSJ | 93 min | |
| Jul 16, 5:48 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 16, 6:49 PM CDT | Areal Flood Advisory | JSJ | 63 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.